MAUDE Adverse Event Report: ARTHREX, INC. PNCH, WB 15 UP TP, 3.4 STR, W/FLUSHPORT; ACCESSORIES, ARTHROSCOPIC

ARTHREX, INC. PNCH, WB 15 UP TP, 3.4 STR, W/FLUSHPORT; ACCESSORIES, ARTHROSCOPIC
Model Number PNCH, WB 15 UP TP, 3.4 STR, W/FLUSHPORT
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during meniscal resection the tip broke.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.No further information received.
 
Additional Manufacturer Narrative
The complaint is confirmed.One unpackaged ar-12240f, batch 10464514 was received for investigation.Functional testing identified that jaws at the distal tip were unable to be actuating when the handle assembly was engaged, indicating that the shear pin within the handle had broken.The observed condition is consistent with excessive force applied when engaging the handle.However, visual inspection concluded without the observance of breakage at the tip.The distal end of the device remained intact, although it was non-functional.

Brand Name
PNCH, WB 15 UP TP, 3.4 STR, W/FLUSHPORT
Common Device Name
ACCESSORIES, ARTHROSCOPIC
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key12658442
Report Number1220246-2021-03799
Device Sequence Number17263343
Product Code NBH
UDI-Device Identifier00888867252493
UDI-Public00888867252493
Combination Product (Y/N)N
Initial Reporter CountryLH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPNCH, WB 15 UP TP, 3.4 STR, W/FLUSHPORT
Device Catalogue NumberAR-12240F
Device Lot Number10464514
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/28/2021
Supplement Date Received by Manufacturer09/28/2021
Initial Report FDA Received Date10/19/2021
Supplement Report FDA Received Date10/28/2021
Patient Sequence Number1